MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Pc: surgical intervention and device removal.(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a revision surgery necessary due to broken screws postoperative.Initial surgery on (b)(6) 2017 dorsal l3-l5.Revision surgery took place on (b)(6) 2019.Exact date when screw broke off is unknown.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Udi: (b)(4).The screw was found to have broken at the screw shank¿s neck.Fracture analysis was subsequently performed on the screw.Optical imaging of the fracture site shows two surface morphologies, a smooth region and a rough region with progression lines that are indicative of fatigue failure.This implies that the fracture initiated near one end and then propagated through the body of the shank across its axial plane to full failure/breakage near the opposing side, presumably when the strength of the remaining material was insufficient to bear the load.The images reveal fatigue striations/progression lines that extend across the surface toward the potential crack termination site.The surface also exhibits minor scratches and smooth shiny areas indicative of surfaces rubbing against one another post-fracture.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the screw breaking cannot be determined from the sample and the information provided.The results of fracture analysis have determined that a potential root cause may be a fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SI POLYAXL SCREW 7 X 50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8552395
Report Number1526439-2019-51563
Device Sequence Number18925863
Product Code NKB
UDI-Device Identifier10705034067919
UDI-Public(01)10705034067919
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712750
Device Catalogue Number179712750
Device Lot Number144132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/20/2019
07/09/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/07/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight85